alexa A Case of Neuromyopathy Due to Synthetic Antimalarial Drugs | OMICS International | Abstract
ISSN: 2161-1165

Epidemiology: Open Access
Open Access

Like us on:

Our Group organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Case Report

A Case of Neuromyopathy Due to Synthetic Antimalarial Drugs

Mareme Soda Diop-Sène1, Ousmane Cisse1*, Samy Lemine Mohamed Dadah1, El Hadji Makhtar Ba1, Fatoumata Ba2, Danny Gams Massi1, Eric Bila1, R Mangouka2, R Damade2, Amadou Gallo Diop1 and Mouhamadou Mansour Ndiaye1

1Neurologic Clinic, Fann Teaching Hospital, Dakar, Senegal

2Rhumatology Service of Chartres Hospitals, Senegal

*Corresponding Author:
Ousmane Cisse
Neurologic Clinic, Fann Teaching Hospital
Dakar, Senegal
Tel: 00221 77 507 87 51
E-mail: [email protected]

Received date: September 03, 2016; Accepted date: November 28, 2016; Published date: December 06, 2016

Citation: Diop-Sène MS, Cisse O, Dadah SLM, Ba EHM, Ba F, et al. (2016) A Case of Neuromyopathy Due to Synthetic Antimalarial Drugs. Epidemiology (Sunnyvale) 6:278. doi:10.4172/2161-1165.1000278

Copyright: © 2016 Diop-Sène MS, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Abstract

Introduction: Synthetic anti malaria drugs has effectiveness in the treatment of many auto-immune diseases and principally the systemic erythematous lupus. The undesirable effects remain rare. The appearance of myopathy is considered as exceptional. We report observations which highlight the hypothesis of a double toxicity (Chloroquine and Hydroquinine). Observation: We report a case of 53 years old female patient treated chronically by Hydroquinidine and Escitalopram for Bouveret diseases which became asymptomatic. Later on, we had Chloroquine and Prednisone to the previous treatment. Prednisone was removed few months later because of a possible skin side effect. Due to the incomplete relief of joint pain we had Methotrexate to the treatment associated to Omeprazole. And the evolution was characterized by the appearance of lower limbs muscle weakness leading to the interruption of Methotrexate- Omeprazole association. Despite this interruption there was a worsening of the muscle weakness clinically and electro-physiologically diagnosed as myopathy which leads to the interruption of Chloroquine and Hydroquinidine. Other causes of myopathy have been ruled out after a large check-up and Methotrexate was re-introduced two months later with progressive regression of symptoms within six months. Discussion and conclusion: The appearance of myopathy in a patient treated by Chloroquine is extremely rare. Our observation highlights the toxicity of synthetic antimalarial drugs which can cause myopathy in some cases. The association of Chloroquine and Hydroquinidine seems potentially more toxic on muscles.

Keywords

Recommended Conferences

Annual meet on Epidemiology and Public Health

Yokohama, Japan
Share This Page
 
Top